Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2001, 6:45 AM CDT for Giles County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2001, 6:45 AM CDT (11:45 UTC)
- Expired
- Apr 15, 2001, 7:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 5:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 151149 SVRBNA TNC021-037-043-055-081-101-119-149-187-189-151215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 645 AM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY DAVIDSON COUNTY SOUTHEASTERN DICKSON COUNTY NORTHWESTERN GILES COUNTY HICKMAN COUNTY NORTHEASTERN LEWIS COUNTY MAURY COUNTY NORTHWESTERN RUTHERFORD COUNTY WILLIAMSON COUNTY WESTERN WILSON COUNTY THIS INCLUDES THE CITIES OF ASHLAND CITY...NASHVILLE...CENTERVILLE ...COLUMBIA...FRANKLIN * UNTIL 715 AM CDT * AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS JUST WEST OF ASHLAND AND CENTERVILLE MOVING SOUTHEAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER FAIRVIEW...PEGRAM AT 650 AM CDT OVER BELLE MEADE...FOREST HILLS...OAK HILL AT 700 AM CDT OVER BRENTWOOD...FRANKLIN...MOUNT PLEASANT AT 705 AM CDT OVER COLUMBIA AT 710 AM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ LAT...LON 3641 8705 3565 8773 3533 8706 3615 8633
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:45 AM CDT, 4 hours earlier.
Area forecast discussion, Apr 15, 2:45 AM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CDT SUN APR 15 2001 LATEST SURFACE MAP SHOWING LOW PRESSURE CENTERED NEAR JOPLIN MO WITH A FRONTAL BOUNDARY RUNNING NORTHEAST TO ABOUT KCOU THEN EAST ACROSS NORTHERN KY. ANOTHER BOUNDARY NOTED DOWN THROUGH BOOTHEEL...WESTERN TENNESSEE...NORTHEAST MISSISSIPPI INTO WESTERN ALABAMA. KOHX DOPPER SHOWING TSTMS STARTING TO FIRE OVER NORTH PART OF WEST TENNESSEE. SCAN HAS STORMS MOVING EASTWARD AROUND 40 KTS WITH VILS AROUND 25 KG/M*M IN A COUPLE OF STORMS. THESE SHOULD ENTER NORTHWEST MIDDLE TENNESSEE SHORTLY. MORE IMPRESSIVE LINEAR MCS OVER SOUTH CENTRAL MISSOURI PER SATELLITE EXTENDING INTO NORTHEAST OKLAHOMA HEADED EAST AT 45 TO 50 KTS. HAVE LOOKED AT ALL MODELS TO SOME EXTENT AND LIKE THE MM5 IN THE SHORT TERM WITH STORMS BREAKING OUT EARLY THIS MORNING IN MIDDLE TENNESSEE FOLLOWED BY THE MCS LATER THIS MORNING. ETA/NGM LOOK REASONABLE IN THE LONG TERM. EXPECT SOME STORMS TO BE STRONG TO SEVERE THIS MORNING INTO THE EARLY AFTERNOON. MESO-ETA BRINGS FRONT THROUGH NASHVILLE DURING THE EARLY AFTERNOON WITH DRIER AIR PUNCHING IN RATHER QUICKLY. PRELIMINARY NUMBERS: NASHVILLE 74 50 66 38 57 7100 CROSSVILLE 70 45 63 38 55 7100 .BNA...NONE. BOYD 01
In the hours before
Special weather statement, Apr 15, 5:03 AM CDT, 1 hour 42 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-161030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SUN APR 15 2001 A COLD FRONT OVER MISSOURI AND ARKANSAS WILL MOVE EASTWARD THROUGH THE MIDSTATE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH MIDDLE TENNESSEE AHEAD OF THE FRONT THIS MORNING...WITH DECREASING CLOUDINESS EXPECTED DURING THE AFTERNOON. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE SEVERE WEATHER THREAT IS MINIMAL THROUGH EARLY MONDAY MORNING. HOWEVER...AS A PRECAUTION...EMERGENCY MANAGERS AND STORM SPOTTERS ARE ADVISED TO REMAIN ALERT TO THE WEATHER OVER THE NEXT SEVERAL HOURS AND BE PREPARED FOR ACTIVATION SHOULD CONDITIONS WARRANT. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:18 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 27 min |
| Apr 15, 5:34 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Apr 15, 5:52 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 38 min |
| Apr 15, 6:05 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 25 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 28 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 28 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 28 min |
| Apr 15, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 28 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 30 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 30 min |
| Apr 15, 6:45 AM CDT | Severe Thunderstorm Warning | OHX | Lewis | 30 min |
| Apr 15, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Franklin, Moore | 34 min |
| Apr 15, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, White, Wilson | 34 min |
| Apr 15, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.